MAUDE Adverse Event Report: BECKMAN COULTER COULTER ACT; COUNTER, DIFFERENTIAL CELL

BECKMAN COULTER COULTER ACT; COUNTER, DIFFERENTIAL CELL
Model Number TN, ACT5DIFF AL 100-240V
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per service request (b)(4) dated sep 5th, 2019, the field service engineer (fse) tracked the results in both analyzers, finding all the results obtained for the patient samples in question.The fse provided the lis logs showing that the operator manually edited the platelets values from zero (0) to 63.The fse instructed the customer, that in the future, the platelet results that are lower than the lower limit of linearity: 10.0 x 10power3 /ul, should be reported as ¿lower than linearity¿.The fse showed to the customer were to find the linearity values in the ifu spanish.A patient sample, without demographics, was run in sep 3rd, 2019 and recovered a flagged platelet count of 62 , flagged al (abnormally low).These results are not comparable with the historical results of the affected patient.The customer confirmed thrombocytopenia with a manual slide and with a blood sample draw into a vial with citrate as anticoagulant.On (b)(6) 2019, the fse reported that the patient diagnosis was thrombocytopenic purpura.On (b)(6) 2019 the fse contacted the customer confirmed that there was no report made to the lab about impact to patient treatment.The available information reasonably suggests that results were manually edited by the customer on the lis.The zero (0) results correlated with the patient history, however, the operator overwrote the zero (0) platelets results to 63 platelets and those results were reported outside the lab.Bec internal identifier - (b)(4).
 
Additional Manufacturer Narrative
The field service engineer (fse) evaluated the instrument at the customer's site and obtained the patient data.The fse confirmed that the laboratory information system logs show the customer manually changed the result from zero to 63.There was no issue found with the instrument.The cause of the erroneously elevated plt result of 63 is unknown at this time.
 
Event or Problem Description
Platelets erroneous results.

Brand Name
COULTER ACT
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECKMAN COULTER
250 s. kraemer blvd
brea CA 92821
MDR Report Key9159319
Report Number1061932-2019-01846
Device Sequence Number11330030
Product Code GKZ
UDI-Device Identifier15099590576479
UDI-Public(01)15099590576479(11)NO-DATA
Combination Product (Y/N)N
Initial Reporter CountryMX
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTN, ACT5DIFF AL 100-240V
Device Catalogue Number175356
Was Device Available for Evaluation? No
Distributor Facility Aware Date09/05/2019
Initial Date Received by Manufacturer 09/05/2019
Supplement Date Received by Manufacturer10/08/2019
Initial Report FDA Received Date10/04/2019
Supplement Report FDA Received Date12/03/2019
Patient Sequence Number1
Patient Age77 YR